Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 34, NWS Indianapolis, IN

April 4, 20114 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 4, 2011, 5:04 AM EDT for 4 counties in Indiana. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2011, 5:04 AM EDT (09:04 UTC)
Expired
Apr 4, 2011, 5:30 AM EDT
In force
26 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Carroll County, IN, Clinton County, IN, Howard County, IN, Tipton County, IN

The radar

The Indianapolis radar (KIND), 91 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 5:25 AM EDTTSTM WND GST 54Kokomo, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 363 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
191 J/kg
Mixed-layer CIN
-426 J/kg
Mixed-layer LCL
2183 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
363 m²/s²
0-3 km storm-relative helicity
578 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

924 
WUUS53 KIND 040904
SVRIND
INC015-023-067-159-040930-
/O.NEW.KIND.SV.W.0034.110404T0904Z-110404T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
504 AM EDT MON APR 4 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL INDIANA...
  NORTHEASTERN CLINTON COUNTY IN CENTRAL INDIANA...
  HOWARD COUNTY IN CENTRAL INDIANA...
  NORTHERN TIPTON COUNTY IN CENTRAL INDIANA...

* UNTIL 530 AM EDT

* AT 502 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES NORTH OF FRANKFORT...
  AND MOVING EAST AT 65 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RUSSIAVILLE AROUND 510 AM EDT...
  GALVESTON AROUND 515 AM EDT...
  KOKOMO...INDIAN HEIGHTS AND SHARPSVILLE AROUND 520 AM EDT...
  GREENTOWN AND WAWPECONG AROUND 525 AM EDT...
  CONVERSE AROUND 530 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4058 8586 4040 8586 4033 8652 4055 8656
      4059 8620 4058 8587
TIME...MOT...LOC 0904Z 260DEG 56KT 4043 8641
WIND...HAIL 60MPH <.75IN

$$
JH
1 follow-up statement
721 
WWUS53 KIND 040920
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
520 AM EDT MON APR 4 2011

INC015-040929-
/O.CAN.KIND.SV.W.0034.000000T0000Z-110404T0930Z/
CARROLL-
520 AM EDT MON APR 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4058 8586 4040 8586 4035 8637 4056 8636
      4059 8620
TIME...MOT...LOC 0919Z 260DEG 56KT 4047 8611

$$

INC023-067-159-040930-
/O.CON.KIND.SV.W.0034.000000T0000Z-110404T0930Z/
CLINTON-HOWARD-TIPTON-
520 AM EDT MON APR 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
TIPTON...NORTHEASTERN CLINTON AND HOWARD COUNTIES UNTIL 530 AM EDT...

AT 515 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR KOKOMO...MOVING EAST AT 65 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GREENTOWN AND WAWPECONG AROUND 525 AM EDT...
  CONVERSE AROUND 530 AM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4058 8586 4040 8586 4035 8637 4056 8636
      4059 8620
TIME...MOT...LOC 0919Z 260DEG 56KT 4047 8611
WIND...HAIL 60MPH <.75IN

$$
JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:42 AM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Apr 4, 3:42 AM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
342 AM EDT MON APR 4 2011

.UPDATE...
THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW

&&

.SYNOPSIS...

A COLD FRONT WILL SWEEP ACROSS THE AREA TODAY BRINGING
STORMS...WIND...AND COLDER AIR. HIGH PRESSURE WILL PROVIDE DRY AND
COOL WEATHER FOR TUESDAY...THEN A FRONT WILL MOVE IN ON WEDNESDAY
AND STALL IN THE AREA INTO THE WEEKEND. THIS WILL KEEP CHANCES FOR
RAIN FROM LATE WEEK INTO THE WEEKEND.

&&

.NEAR TERM /EARLY THIS MORNING AND TODAY/...

FOCUS IS ON SEVERE WEATHER THREAT...RAIN CHANCES...AND
TEMPERATURES. MODELS ARE SIMILAR SO TOOK A BLEND.

COLD FRONT WILL BE MOVING INTO THE AREA BY 12Z AND THEN WILL BE
THROUGH MUCH OF THE AREA BY 18Z. THERE CURRENTLY IS A LINE OF
STORMS ALONG AND BEHIND THE FRONT. THE STORMS ARE MOVING INTO AN
AIRMASS WITH HIGHER CONVECTIVE INHIBITION. THIS WILL HELP KEEP THE
THREAT FOR WIDESPREAD SEVERE WEATHER DOWN EARLY THIS MORNING AND
INTO THE FIRST FEW HOURS PAST 12Z.

SPC AGREES WITH THIS AS MOST WATCHES ARE COMING DOWN AT THE
MOMENT AND 12Z SLIGHT RISK IS FOR THE SOUTHERN HALF OF THE
FORECAST AREA. BETTER INSTABILITY WILL BUILD DURING THE MORNING
BUT FRONT WILL BE THROUGH THE AREA BEFORE INSTABILITY IS MAXIMIZED.

HOWEVER...EVEN TAKING ALL THE ABOVE INTO ACCOUNT...VERY STRONG
WINDS ARE JUST OFF THE SURFACE. IF ANY OF THE STORMS CAN BECOME
ROOTED IN THE BOUNDARY LAYER THESE WINDS WILL NOT HAVE A HARD TIME
REACHING THE GROUND. THEREFORE WILL CONTINUE TO MENTION THE
POSSIBILITY OF SEVERE STORMS ALL AREAS THROUGH 18Z...WITH DAMAGING
WINDS THE PRIMARY THREAT.

ALTHOUGH STORMS WILL BE WEAKENING AS THEY MOVE IN THIS MORNING
THERE SHOULD BE ENOUGH COVERAGE FOR CATEGORICAL POPS ALL AREAS
THIS MORNING. WITH RAIN AND SOME STORMS BEHIND THE FRONT CLOSER TO
THE 850MB FRONT THIS AFTERNOON...FEEL THAT HIGH POPS ARE STILL
WARRANTED MOST AREAS...ALTHOUGH A LITTLE LOWER THAN BEFORE 18Z.

WINDS ARE STILL GUSTING EARLY THIS MORNING...WITH ISOLATED GUSTS
TO ADVISORY CRITERIA. WITH RAIN MOVING IN FEEL THAT CHANCES FOR
WIDESPREAD GUSTS MEETING ADVISORY CRITERIA ARE SMALL...SO DO NOT
FEEL AN ADVISORY IS NEEDED.

BIG BUST POTENTIAL TODAY WITH TEMPERATURES. READINGS ARE CURRENTLY
IN THE 70S...BUT AN OUTFLOW BOUNDARY IS MOVING TOWARD THE AREA
FROM ILLINOIS AT THE MOMENT. TEMPERATURES FALL INTO THE 60S BEHIND
IT. THUS CONFIDENCE IN TEMPERATURES AT 12Z IS VERY LOW. WILL GO
CLOSE TO LAMP GUIDANCE BUT GO A LITTLE COOLER IN THE WEST IN
ACCOUNT OF RAIN AND OUTFLOW. READINGS SHOULD NOT RISE MUCH TODAY
THEN FALL QUICKLY BEHIND THE FRONT.

GIVEN THE UNCERTAINTY WITH TEMPERATURES WOULD NOT BE SURPRISED TO
HAVE TO UPDATE FORECAST BEFORE 12Z.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...

FOCUS IS ON CHANCES FOR RAIN TONIGHT AND THEN BY WEDNESDAY. MODELS
ARE CLOSE SO STUCK WITH A BLEND.

WHILE THE FRONT WILL BE LONG GONE BY 00Z...UPPER TROUGH AXIS WILL
STILL BE MOVING THROUGH DURING THE FIRST FEW HOURS PAST 00Z. THERE
SHOULD BE ENOUGH LIFT FROM THE UPPER TROUGH TO PRODUCE SCATTERED
SHOWERS. WILL CONTINUE WITH CHANCE POPS DURING THE EVENING. WENT
WITH A BLEND OF MOS AND RAW MODEL NUMBERS FOR LOWS TONIGHT AS
THEY LOOK REASONABLE GIVEN COLD ADVECTION AND LINGERING CLOUDS.

TUESDAY AND TUESDAY NIGHT WILL SEE HIGH PRESSURE IN CONTROL.
LINGERING LOW LEVEL MOISTURE TUESDAY AND INCREASING HIGH LEVEL
MOISTURE TUESDAY NIGHT WILL LEAD TO PARTLY CLOUDY SKIES. A BLEND
OF MOS LOOKS REASONABLE FOR TEMPERATURES GIVEN THE EXPECTED
CONDITIONS.

ISENTROPIC LIFT INCREASES ON WEDNESDAY AND WEDNESDAY NIGHT AHEAD
OF AN APPROACHING FRONT. HOWEVER THE LOWER ATMOSPHERE REMAINS DRY
SO FEEL THAT CHANCES FOR RAIN REACHING THE GROUND ARE SMALL. WILL
CONTINUE WITH DRY FORECAST THEN.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...

THE MODELS CONTINUE TO SHOW A LINGERING WARM FRONTAL BOUNDARY
ACROSS INDIANA DURING NEXT WEEKEND...HOWEVER THE UPPER LEVEL
FORCING FEATURES CONTINUE TO BE CHANGEABLE FROM RUN TO RUN...THUS
CONFIDENCE IS A BIT LOW ON THE TIMING OF ANY PARTICULAR RAIN
EVENT. THUS GIVEN THE LOWER LEVEL SET UP WHICH WILL BE FAVORABLE
FOR PRECIP WILL STICK CLOSE TO HPC AND KEEP LOW CHANCE POPS IN THE
FORECAST FROM THURSDAY ONWARD.

GIVEN THE EXPECTED SOUTHERLY FLOW AND RIDGING BUILDING TO THE
EAST...A WARM SOUTHERLY FLOW IS EXPECTED THUS THE ABOVE NORMAL
TEMPERATURES AND APPEAR REASONABLE.

&&

.AVIATION /DISCUSSION FOR 040600Z TAFS/...
A STRONG LOW LEVEL JET OVERHEAD IS KEEPING THE BOUNDARY LAYER FROM
DECOUPLING AND THIS IS KEEPING WINDS GUSTING INTO THE 25-35 KT
RANGE. WITH THE CONTINUING GUSTING WILL REMOVE THE LLWS FOR THIS
ISSUANCE. THUNDERSTORMS AHEAD OF THE COLD FRONT THAT STRETCHES BACK
THROUGH NORTHERN ILLINOIS INTO EASTERN IOWA AND WESTERN MISSOURI ARE
MOVING TO THE NORTHEAST WITH A STRONG CAP REMAINING IN PLACE OVER
EASTERN ILLINOIS AND CENTRAL INDIANA. THE LATEST CHECK OF THE
CURRENT MODELS INDICATES PREVIOUS FORECAST TIMING OF ARRIVAL OF THE
STORMS IN THE EARLY MORNING /10Z-13Z/ MAY STILL BE GOOD WITH COLD
FRONTAL PASSAGE AFTER THE PASSAGE OF THE STORMS. WIND GUSTS UP TO 30
KTS OUT OF THE NORTHWEST ARE LIKELY TO CONTINUE IN THE POSTFRONTAL
AIR MASS THROUGH THE EVENING HOURS. BASED ON SATELLITE AND
OBSERVATIONS THE CEILING IS LIKELY TO DROP TO IFR AFTER FRONTAL
PASSAGE AS WELL.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...50
NEAR TERM...50
SHORT TERM...50
LONG TERM....PUMA
AVIATION...CP/JH
Hazardous weather outlook, Apr 3, 10:31 PM EDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1031 PM EDT SUN APR 3 2011

INZ021-028>031-035>049-051>057-060>065-067>072-050245-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1031 PM EDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL DEVELOP LATER TONIGHT...MAINLY AFTER MIDNIGHT.
SOME OF THE STORMS MAY BE SEVERE...MAINLY AFTER MIDNIGHT. DAMAGING
WINDS...LARGE HAIL...HEAVY RAIN...FREQUENT LIGHTNING...AND
ISOLATED TORNADOES ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL MOVE ACROSS THE AREA ON MONDAY. SOME OF
THE STORMS MAY BE SEVERE...MAINLY DURING THE MORNING INTO EARLY
AFTERNOON. DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND
HEAVY RAIN ARE THE PRIMARY THREATS...BUT ISOLATED TORNADOES ARE
POSSIBLE AS WELL.

GUSTY WINDS WILL CONTINUE DURING THE DAYLIGHT HOURS MONDAY THROUGH
WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND MONDAY MORNING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

TDUD

In the hours before

Special weather statement, Apr 4, 12:08 AM EDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1208 AM EDT MON APR 4 2011

INZ021-028>031-035>049-051>057-060>065-067>072-040715-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...
SEYMOUR
1208 AM EDT MON APR 4 2011

...GUSTY WINDS TO CONTINUE OVERNIGHT...

GUSTY WINDS WILL CONTINUE OVERNIGHT ACROSS CENTRAL INDIANA AHEAD
OF AN APPROACHING COLD FRONT. GUSTS OF 35 TO 40 MPH WILL BE
COMMON...WITH SOME HIGHER GUSTS POSSIBLE IN A FEW LOCATIONS.

THESE WINDS COULD STILL BLOW AROUND LOOSE OBJECTS AND MAKE DRIVING
MORE DIFFICULT FOR HIGH PROFILE VEHICLES.

50
Special weather statement, Apr 4, 4:12 AM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
412 AM EDT MON APR 4 2011

INZ028-029-035-036-043-040845-
FOUNTAIN-MONTGOMERY-TIPPECANOE-VERMILLION-WARREN-
412 AM EDT MON APR 4 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN VERMILLION...
NORTHWESTERN MONTGOMERY...NORTHERN FOUNTAIN...WARREN AND WESTERN
TIPPECANOE COUNTIES UNTIL 445 AM EDT/345 AM CDT/...

AT 409 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FOWLER TO 6 MILES
WEST OF COVINGTON...AND MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
WILLIAMSPORT...PINE VILLAGE AND COVINGTON AROUND 420 AM EDT...
ATTICA AROUND 425 AM EDT...
OTTERBEIN AND VEEDERSBURG AROUND 430 AM EDT...
NEWTOWN...MELLOTT AND HILLSBORO AROUND 440 AM EDT...
WINGATE...SHADELAND...WEST LAFAYETTE AND PURDUE UNIVERSITY AROUND 445
AM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4011 8701 4005 8754 4021 8754 4049 8742
      4049 8711 4058 8710 4058 8681
TIME...MOT...LOC 0813Z 260DEG 32KT 4058 8726 4014 8746

JH
Local storm report, Apr 4, 4:46 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
446 AM EDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     TSTM WND DMG     WILLIAMSPORT            40.29N 87.29W
04/04/2011                   WARREN             IN   PUBLIC

            HOUSE DAMAGED BY HIGH WINDS NEAR COUNTY ROAD 322 SOUTH
            AND 900 WEST.

&&

JH
Special weather statement, Apr 4, 4:52 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
452 AM EDT MON APR 4 2011

INZ021-029>031-036>039-040915-
BOONE-CARROLL-CLINTON-HAMILTON-HOWARD-MONTGOMERY-TIPPECANOE-TIPTON-
452 AM EDT MON APR 4 2011

...STRONG THUNDERSTORM ADVISORY FOR BOONE...NORTHEASTERN
MONTGOMERY...NORTHWESTERN HAMILTON...TIPTON...CLINTON...EASTERN
TIPPECANOE...HOWARD AND CARROLL COUNTIES UNTIL 515 AM EDT...

AT 449 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF
MONTICELLO TO CRAWFORDSVILLE...AND MOVING EAST AT 65 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
BURLINGTON...THORNTOWN...FRANKFORT AND ADVANCE AROUND 500 AM EDT...
ULEN...MICHIGANTOWN AND LEBANON AROUND 505 AM EDT...
RUSSIAVILLE...KOKOMO...KIRKLIN...KEMPTON AND GALVESTON AROUND 510 AM
EDT...
INDIAN HEIGHTS AND SHERIDAN AROUND 515 AM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4071 8651 4070 8638 4058 8637 4058 8586
      4050 8585 4002 8606 3998 8695 4075 8665
      4075 8652
TIME...MOT...LOC 0852Z 274DEG 57KT 4071 8652 4006 8678

JH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 4:12 AM EDTSpecial Weather StatementINDFountain, Tippecanoe, Warren33 min
Apr 4, 4:52 AM EDTSpecial Weather StatementINDBoone, Carroll, Clinton, Howard, Montgomery, Tipton23 min
Apr 4, 5:16 AM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Madison, Tipton29 min
Apr 4, 5:31 AM EDTSevere Thunderstorm WarningINDHoward14 min
Apr 4, 5:47 AM EDTSevere Thunderstorm WarningINDDelaware, Madison, Tipton28 min
Apr 4, 6:12 AM EDTSevere Thunderstorm WarningINDDelaware19 min
Apr 4, 6:27 AM EDTSevere Thunderstorm WarningINDSullivan, Vigo32 min
Apr 4, 7:03 AM EDTSevere Thunderstorm WarningINDHendricks, Marion, Morgan, Owen, Putnam42 min
Apr 4, 7:08 AM EDTSevere Thunderstorm WarningINDBrown, Monroe, Morgan, Owen35 min
Apr 4, 7:26 AM EDTSevere Thunderstorm WarningINDBrown, Johnson, Morgan23 min
Apr 4, 7:41 AM EDTSevere Thunderstorm WarningINDShelby22 min
Apr 4, 7:56 AM EDTSevere Thunderstorm WarningINDRush, Shelby28 min
Apr 4, 7:59 AM EDTSevere Thunderstorm WarningINDSullivan, Vigo24 min
Apr 4, 10:23 AM EDTSpecial Weather StatementINDBrown, Monroe37 min
Apr 4, 10:35 AM EDTSpecial Weather StatementINDDaviess, Knox, Martin40 min
Apr 4, 12:08 PM EDTSpecial Weather StatementINDBartholomew, Decatur, Jackson, Jennings, Lawrence, Martin37 min
Apr 4, 12:59 PM EDTAreal Flood AdvisoryINDBartholomew, Brown, Clay, Greene, Hancock, Henry and 7 more11 hr
Apr 4, 6:14 PM EDTRiver Flood WarningINDShelby43 hr
Apr 4, 6:14 PM EDTRiver Flood WarningINDJackson, Lawrence, Washington5 days

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.